Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 47, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 16, 2009, 9:58 PM CDT for Cowley County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 16, 2009, 10:19 PM CDT
- In force
- 21 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Cowley County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 8:26 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3441 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 170258 TORICT KSC035-170400- /O.NEW.KICT.TO.W.0047.090617T0258Z-090617T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 958 PM CDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 1100 PM CDT. * AT 957 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR WINFIELD...MOVING EAST AT 10 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... WINFIELD...STROTHER FIELD AIRPORT. THIS WARNING REPLACE THE PREVIOUS WARNING IN AFFECT FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3729 9687 3709 9689 3715 9711 3728 9710 TIME...MOT...LOC 0257Z 276DEG 10KT 3722 9702 $$ JAKUB
2 follow-up statements
000 WWUS53 KICT 170309 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1009 PM CDT TUE JUN 16 2009 KSC035-170400- /O.CON.KICT.TO.W.0047.000000T0000Z-090617T0400Z/ COWLEY KS- 1009 PM CDT TUE JUN 16 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN COWLEY COUNTY UNTIL 1100 PM CDT... AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR WINFIELD...MOVING EAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND TORRENTIAL RAINFALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3729 9687 3709 9689 3715 9711 3728 9710 TIME...MOT...LOC 0307Z 263DEG 10KT 3723 9700 $$ JAKUB
000 WWUS53 KICT 170319 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1019 PM CDT TUE JUN 16 2009 KSC035-170329- /O.CAN.KICT.TO.W.0047.000000T0000Z-090617T0400Z/ COWLEY KS- 1019 PM CDT TUE JUN 16 2009 ...THE TORNADO WARNING FOR WESTERN COWLEY COUNTY HAS BEEN CANCELLED... AT 1018 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. SOME SMALL HAIL IS STILL POSSIBLE ALONG WITH TORRENTIAL RAINFALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3729 9687 3709 9689 3715 9711 3728 9710 TIME...MOT...LOC 0319Z 276DEG 10KT 3721 9694 $$ JAKUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:00 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 16, 6:00 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 600 PM CDT TUE JUN 16 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AREA OF CONCERN IS SERN KS FOR CONVECTION POTENTIAL TONIGHT. RESIDUAL OUTFLOW BOUNDARY DRAPED ACROSS NERN OK/SERN KS/FLINT HILLS WITH DEEP LOW-LEVEL MOISTURE/INSTABILITY IN PLACE. ATMOSPHERE REMAINS CAPPED BUT WITH 30KT SRLY LOW-LEVEL JET DEVELOPING THIS EVE...ISENTROPIC LIFT/CONVERGENCE WITH THE JET MAY INITIATE SCT TS IN THE FLINT HILLS/SERN KS. STORM MOTION WILL BE EASTWARD AT 20-25KT...SO CNU COULD BE IMPACTED. FOR NOW WILL GO WITH VCTS THIS EVE AT CNU GIVEN SCT COVERAGE EXPECTATION. OTHERWISE...LEE LOW DEVELOPMENT IN ERN CO/WRN KS AND MID-LEVEL WARMING SHOULD KEEP WED CAPPED WITH SOME GUSTY SOUTHERLY WINDS MIDDAY INTO PM HOURS. JMC && .PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUN 16 2009/ DISCUSSION... FORECAST HIGHLIGHTS OVER THE NEXT 7 DAYS WILL BE THUNDERSTORM CHANCES AND HOT TEMPERATURES. THUNDERSTORM CHANCES: REMNANT OUTFLOW BOUNDARY CURRENTLY EXTENDS EAST/WEST ACROSS NORTHEAST/NORTHERN OK...WHICH MERGES WITH A WEAK SYNOPTIC BOUNDARY EXTENDING FROM WESTERN OK NORTHEAST THROUGH EASTERN KS. DESPITE INCREASED UPPER RIDGING AND ASSOCIATED MID-LEVEL WARMING...STRONG HEATING COUPLED WITH RICH BOUNDARY LAYER MOISTURE WILL RESULT IN VERY STRONG INSTABILITY LATE THIS AFTERNOON/EVENING. CONVERGENCE IS RATHER WEAK...BUT MAY PROVE STRONG ENOUGH FOR A FEW THUNDERSTORMS TO FORM ALONG THESE BOUNDARIES LATE THIS AFTERNOON/EVENING. GIVEN THE DEGREE OF INSTABILITY ALONG WITH AROUND 40 KT OF DEEP LAYER SHEAR...ANYTHING THAT DEVELOPS WILL LIKELY BECOME SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING DOWNBURST WINDS. DESPITE THE POTENTIAL FOR ROTATING UPDRAFTS...THINKING TORNADO THREAT WILL BE MINIMAL GIVEN RELATIVELY WEAK LOW-LEVEL SHEAR. HOWEVER...TORNADO THREAT COULD INCREASE ONCE LOW-LEVEL JET INCREASES AND BOUNDARY LAYER FLOW BACKS FOR ANY SUSTAINED SUPERCELL THAT IS STILL GOING THIS EVENING. GIVEN NO UPPER SUPPORT...ACTIVITY SHOULD DIMINISH BY MIDNIGHT...WITH STORM CHANCES LIFTING NORTHEAST THROUGH THE NIGHT AS LOW-LEVEL JET FOCUSES FARTHER NORTH. COULD SEE A STRAY STORM OVER CENTRAL AND EASTERN KS WEDNESDAY MORNING ALONG RETREATING 850-700MB WARM/MOIST ADVECTION ZONE. COULD SEE A STAY STRONG/SEVERE STORM OR TWO REDEVELOP DURING THE LATE AFTERNOON/EVENING HOURS ACROSS CENTRAL KS IN THE VICINITY OF THE NORTHWARD RETREATING BOUNDARY. HOWEVER...BEST CHANCES SHOULD REMAIN OVER NORTHERN KS AND NE ALONG/NORTH OF THE BOUNDARY. THUNDERSTORM CHANCES WILL INCREASE FOR THURSDAY EVENING THROUGH FRIDAY MORNING FROM NORTHWEST TO SOUTHEAST...AS A SEASONABLY STRONG SHORTWAVE AND ASSOCIATED COLD FRONT PROGRESSES ACROSS THE CENTRAL PLAINS. COULD BE LOOKING AT SEVERE WEATHER GIVEN THE EXPECTED SYNOPTIC FORCING...SHEAR AND INSTABILITY. HEAVY RAINFALL AND CONTINUED FLOODING CONCERNS COULD BE AN ISSUE AS WELL. STAY TUNED. FOR SATURDAY AND BEYOND...CONFIDENCE IS FAIRLY HIGH THAT UPPER RIDGING WILL BUILD ACROSS THE SOUTHERN/CENTRAL CONUS...WITH MOIST SOUTHWEST FLOW ALOFT ACROSS THE WESTERN CONUS. THE PATTERN WOULD SUGGEST MAINLY DRY CONDITIONS ACROSS THE FORECAST AREA DUE TO PROXIMITY OF THE UPPER RIDGE. HOWEVER...THIS PATTERN WOULD FAVOR AFTERNOON/EVENING THUNDERSTORMS DEVELOPING ACROSS THE WESTERN HIGH PLAINS AND ROLLING EAST DURING THE EVENING AND OVERNIGHT HOURS...WHICH COULD AFFECT PORTIONS OF CENTRAL KS DURING THE NIGHTTIME HOURS AS LOW-LEVEL JET INTENSIFIES. PREDICTABILITY IS TOO LOW AT THIS TIME THOUGH TO INSERT SLIGHT CHANCE POPS. HOT/MUGGY TEMPERATURES: WITH THE EXCEPTION FOR FRIDAY AND POSSIBLY SATURDAY (COOLER AIRMASS BEHIND COLD FRONT)...HOT SUMMER WEATHER IS EXPECTED THROUGH THE NEXT 7 DAYS. DID NOT GO AS WARM AS THE NAM MODEL DUE TO EXPECTED EVAPOTRANSPIRATION EFFECTS FROM RECENT HEAVY RAINS...ESPECIALLY OVER THE NEXT FEW DAYS. HOWEVER...RICH LOW-LEVEL MOISTURE WILL ALLOW HEAT INDICES TO WARM INTO THE UPPER 90S TO LOW 100S FOR WEDNESDAY AND THURSDAY...ESPECIALLY ACROSS SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. HOT TEMPERATURES WILL RETURN FOR SATURDAY/SUNDAY AND BEYOND...AS UPPER RIDGE BUILDS BACK IN. NEAR TRIPLE DIGIT HEAT WILL BE POSSIBLE...ESPECIALLY ACROSS WESTERN AND SOUTHWEST PORTIONS OF THE AREA. EASTERN PORTIONS OF THE AREA WILL BE COOLER DUE TO HIGHER BOUNDARY LAYER MOISTURE...BUT MAY HAVE ISSUES WITH TRIPLE DIGIT HEAT INDICES. STAY TUNED. KLEINSASSER AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE A COUPLE SURFACE BOUNDARIES AROUND THE AREA TODAY...ONE STRETCHING FROM MANHATTAN KS TO NEAR KHUT...AND THE OTHER ACROSS NORTHERN OKLAHOMA. SOME SCATTERED THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF THE BOUNDARY ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND TONIGHT...HOWEVER THE LIKELIHOOD OF THUNDERSTORMS AT ANY ONE TAF SITE IS NOT HIGH ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. OTHERWISE...WINDS INCREASE ON WEDNESDAY. VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...ASIDE FROM DURING ANY THUNDERSTORM THAT COULD AFFECT A TAF SITE. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 96 75 97 / 20 10 10 0 HUTCHINSON 70 97 74 97 / 20 10 10 10 NEWTON 71 95 74 97 / 20 10 10 0 ELDORADO 71 94 75 96 / 20 10 10 10 WINFIELD-KWLD 71 96 75 98 / 20 10 10 10 RUSSELL 68 97 70 96 / 20 20 20 10 GREAT BEND 68 99 72 97 / 20 10 10 10 SALINA 70 95 73 96 / 20 20 20 10 MCPHERSON 70 96 74 97 / 20 10 10 10 COFFEYVILLE 71 95 74 95 / 20 20 10 10 CHANUTE 70 93 74 95 / 20 20 10 10 IOLA 70 92 74 94 / 20 20 10 10 PARSONS-KPPF 71 94 74 95 / 20 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 8:42 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 842 PM CDT TUE JUN 16 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 842 PM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS PART OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN THREATS WILL BE LARGE HAIL TO GOLFBALL SIZE...DAMAGING WIND GUSTS TO 70 MPH...AND AN ISOLATED TORNADO. FLOODING WILL CONTINUE TONIGHT ALONG PORTIONS OF THE COTTONWOOD AND NEOSHO RIVERS. REFER TO THE LATEST RIVER FLOOD WARNING STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRAY THUNDERSTORM MAY LINGER INTO WEDNESDAY MORNING ACROSS PORTIONS OF CENTRAL...EAST-CENTRAL AND SOUTHEAST KANSAS. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS CENTRAL KANSAS ON WEDNESDAY AFTERNOON AND EVENING...GENERALLY NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL LIKELY BE THE PRIMARY THREAT WITH ANY ISOLATED ACTIVITY THAT CAN DEVELOP. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE FOR THURSDAY NIGHT...ESPECIALLY OVER CENTRAL KANSAS...AS A COLD FRONT SURGES SOUTHEAST THROUGH THESE AREAS. THIS ACTIVITY MAY LINGER ACROSS SOUTHEAST KANSAS ON FRIDAY. AFTERNOON HEAT INDICES MAY REACH THE LOW 100S ALONG THE OKLAHOMA BORDER WEDNESDAY...AND GENERALLY SOUTHEAST OF THE TURNPIKE THURSDAY AFTERNOON. AFTERNOON HEAT INDICES MAY APPROACH 100 DEGREES ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS SATURDAY THROUGH MONDAY. FINALLY...FLOODING WILL CONTINUE ALONG PORTIONS OF THE NEOSHO RIVER INTO AT LEAST FRIDAY. REFER TO THE LATEST RIVER FLOOD WARNING STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS WILL BE NEEDED THIS EVENING IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, Jun 16, 7:47 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 747 PM CDT TUE JUN 16 2009 KSZ092-093-170115- COWLEY-SUMNER- 747 PM CDT TUE JUN 16 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 8 MILES EAST OF WELLINGTON... AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE FROM THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Jun 16, 8:14 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FUNNEL CLOUD 4 SW OXFORD 37.23N 97.22W
06/16/2009 SUMNER KS LAW ENFORCEMENT
&&
JMCLocal storm report, Jun 16, 9:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 1 SE OXFORD 37.26N 97.16W
06/16/2009 E1.75 INCH SUMNER KS PUBLIC
&&
JMBLocal storm report, Jun 16, 9:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM FUNNEL CLOUD 5 N GEUDA SPRINGS 37.18N 97.15W
06/16/2009 SUMNER KS TRAINED SPOTTER
WELL DEFINED WALL CLOUD WITH FUNNELL CLOUD DROPPING ABOUT
1/2 WAY DOWN AND GOING BACK UP.
&&
JMBLocal storm report, Jun 16, 9:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FUNNEL CLOUD 4 N GEUDA SPRINGS 37.17N 97.15W
06/16/2009 SUMNER KS TRAINED SPOTTER
SPOTTER REPORTS FUNNEL LOWERING.
&&
JMBLocal storm report, Jun 16, 9:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 4 E OXFORD 37.27N 97.10W
06/16/2009 COWLEY KS COUNTY OFFICIAL
FLOODING REPORTED AT 21ST ROAD NORTH OF HIGHWAY 160.
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:07 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 53 min |
| Jun 16, 9:00 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 60 min |
| Jun 16, 9:15 PM CDT | Flash Flood Warning | ICT | Cowley | 3 hr |
| Jun 16, 11:38 PM CDT | Areal Flood Warning | ICT | Cowley | 9 hr |
| Jun 17, 2:16 AM CDT | Severe Thunderstorm Warning | ICT | Wilson | 36 min |
| Jun 17, 7:20 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.